Sertraline advice

Hi okay well i have had anxiety most of my life and it comes in phases, i now feel extremely panicked in any situation where i feel trapped or out of control - which even sometimes means a simple conversation with someone as i feel i cannot get out of it, for the last 7 months it has been really bad to the point where i cannot be in class and when i do go to school i sit in a room alone, i rarely leave the house or see my friends or family. I have been getting help but nothing is really working, i was put on propanolol for a couple of weeks but have now been switched to sertraline. Today was my first day taking it and i am terrified of all of the side effects, i have a crippling fear of vomiting and that is part of my problem with anxiety as i constantly feel sick due to anxiety and then i panic about being sick which makes mt anxiety worse (its a vicious cycle). Vomiting is one of the possible side effects of sertraline along with many other scary symptoms, and the fact that there are withdrawel symptons etc too just freaks me out and is making me so so so panicked.

If anyone has any advice or help I'd really appreciate it

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

8 Replies

oldestnewest
  • Hi brightstar I have been on sertraline on and off for the last 5 years, I can honestly say it has never made me vomit even when I (stupidly) just stopped taking it at worst gave me is what I call brain zaps ⚡️But all in all I find it works for me. I know everyone is different. Hope all goes well for you.

  • Hey thanks for getting back to me! Yeah I'm also kind of scared of the withdrawal symptons for when i end up going off it or if i do accidentally forget to take it or something, what exactly are the brain zaps?

  • You would have to have missed it for a while to get withdrawals and when it's time to come off them it will be an arranged thing with your doctor so you shouldn't get withdrawals. Brain zaps are like a little electric spark in your head that's the only way I can describe it, just a thing I got but as I said that was because I took myself off my meds (not advisable) other than that absolutely no side effects. You'll be fine, try and think about the positives of a new medication.

  • Thats put me to ease a little bit thankyou! And yeah I'm trying to think that these are going to help me get better but I'm such an overthinker and worrier, I'm constantly googling the side effects of sertraline and learning about it and making things worse for myself

  • Hello.I have started taking sertraline for about 8 months ago.I promise you for about a month you will feel like its getting worst than bette. But after that my symptoms were gone and I felt 80% better. I could go in stores, drive.and go out with my friends without feeling wierd. It has done good for me but everybody bodies are different.

  • Hi thanks for getting back to me, i think that's my problem I'm not sure if I'll be able to get through a month feeling that bad :/

  • I know it seems like a long process but trust me start and before you know it.... it will be two to three months later and you would be feeling better. How much milligrams are you taking????

  • I'm on 25mg the now but after 4 days of taking it i have to go up to 50mg

You may also like...